Hail, Robertson
- When
- June 15, 3:25 PM CST
- Where
- Robertson County, Springfield
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.500, -86.880
Public reported dime to nickel size hail with estimated winds of 35 to 45 mph.
Scattered strong to severe thunderstorms developed across parts of Middle Tennessee during the afternoon hours on June 15. Several reports of wind damage and large hail were received in and around the Nashville metro area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Scattered strong to severe thunderstorms developed across parts of Middle Tennessee during the afternoon hours on June 15. Several reports of wind damage and large hail were received in and around the Nashville metro area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 15, 2:30 PM CST, 55 minutes earlier.
Area Forecast Discussion National Weather Service Nashville TN 330 PM CDT Fri Jun 15 2018 .DISCUSSION... Temperatures have warmed into the low 90s for most places west of the Plateau...with dew points in the mid 60s to low 70s. A few isolated thunderstorms have begun to pulse up over western Kentucky and we could see this development sink south over the next few hours. Any storms will be slow moving with periods of heavy rainfall, gusty winds, and lightning, and they should dissipate this evening with the setting sun. The large upper ridge over the eastern U.S. will continue to suppress precip chances during the day Saturday, but dewpoints in the low 70s will persist. Couple this with high temperatures in the low to mid 90s and the apparent temperatures will be nearly 100 in some areas mainly west of I-65 and north of I-40. This will fall short of heat advisory criteria, but will certainly be warm enough to warrant some frequent breaks if you're working or playing outside Saturday afternoon. Precip chances will increase slightly on Sunday as an area of moisture moves north from the Gulf. This should increase cloud cover enough to bring temperatures down a degree or two from Saturday's highs, however the air will still feel quite heavy especially after any afternoon thunderstorms pass by. The bulk of the work week will see mainly afternoon thunderstorms fed by diurnal heating. Slightly higher chances of precip may enter the forecast mid week as the ridge breaks down and a band of deeper moisture sinks south over Kentucky and into Middle Tennessee. By the end of the week the ridge is expected to begin building once again, but we never quite rid the area of the high surface dewpoints, so warm and muggy temperatures with slight chance to chance of thunderstorms will continue into next weekend. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A surface ridge is locked in place over Middle Tennessee this afternoon with generally light wind and VFR weather. There is a small chance of a shower west of I-65 this afternoon, and we'll be keeping an eye on radar, but we're leaving the 18Z TAF's dry since POP's are so low. Light radiation fog is possible toward morning, mainly at MQY & CKV, but otherwise good flying weather the next 24 hrs. && .PRELIMINARY POINT TEMPS/POPS... Nashville 71 95 73 92 73 / 10 10 10 30 20 Clarksville 70 92 71 90 72 / 10 0 10 20 10 Crossville 64 87 67 86 68 / 0 20 10 30 20 Columbia 69 92 70 89 71 / 10 10 10 40 20 Lawrenceburg 67 91 70 88 69 / 10 20 10 40 20 Waverly 70 92 72 88 71 / 10 10 10 30 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........08
Hazardous Weather Outlook National Weather Service Nashville TN 502 AM CDT Fri Jun 15 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-161015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 502 AM CDT Fri Jun 15 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Shamburger
Special Weather Statement National Weather Service Nashville TN 423 PM CDT FRI JUN 15 2018 TNZ007-152200- Robertson TN- 423 PM CDT FRI JUN 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROBERTSON COUNTY UNTIL 500 PM CDT... At 422 PM CDT, Doppler radar was tracking a strong thunderstorm over Springfield, moving southwest at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Springfield, Greenbrier, Coopertown and Ridgetop. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3655 8689 3650 8671 3637 8681 3642 8699 TIME...MOT...LOC 2122Z 026DEG 13KT 3647 8685 13
The Nashville radar (KOHX), 40 km away, was scanning. The volume nearest the first event began at 21:26 UTC.
7 thunderstorm wind, 6 hail. Local standard time, as filed.
Public reported dime to nickel size hail with estimated winds of 35 to 45 mph.
A Facebook photo showed quarter size hail fell in southeast Springfield.
Twitter photos showed a large tree blown down in southeast Springfield.
A Facebook photo showed pea to nickel size hail fell in east Belle Meade.
A Twitter tSpotter report from Sylvan Heights indicated a tree was blown down into the road on Sentinel Drive and half of a tree was blown down into the yard of a home on 37th Avenue.
A Facebook photo indicated a large tree limb was blown down on Music Row near Wedgewood Avenue.
A power pole was snapped on Brick Church Pike in north Nashville.
A Twitter tSpotter photo showed a large tree limb down on Jefferson Street near Fisk University.
A Twitter tSpotter photo showed quarter size hail fell near Trinity Lane at Dickerson Pike.
A Facebook report indicated dime to quarter size hail fell at I-65 and Fern Avenue.
Numerous Twitter tSpotter photos showed around one dozen trees snapped and uprooted along King Lane. Two cars at a residence were destroyed by fallen trees.
A Facebook report indicated a large tree limb was blown down that blocked School Street near Circa Grill in Thompson's Station.
Videos from Maury County Emergency Management and Twitter showed quarter size hail fell along Old Sunnyside Lane in southwest Columbia.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2018Every state in 2018This day in weather historyWarnings in Tennessee, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 768971, 768972, 768973, 768975, 768980, 768984, 768987, 768988, 768989, 768991, 768992, 768993, 768994.